Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 18, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 13, 2008, 7:49 AM MST for Santa Cruz County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 7:49 AM MST (14:49 UTC)
- Expired
- Jul 13, 2008, 9:45 AM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 2.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 131449
FFWTWC
AZC023-131645-
/O.NEW.KTWC.FF.W.0018.080713T1449Z-080713T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
749 AM MST SUN JUL 13 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF NOGALES...
* UNTIL 945 AM MST
* AT 733 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS GENERATING VERY HEAVY RAIN FROM
NEAR NOGALES NORTHWESTWARD ALONG INTERSTATE 19 TO TUBAC AND JUST
WEST OF AMADO. STORM MOVEMENT WAS TO THE NORTHWEST AT 5 TO 10
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NOGALES
AND TUBAC
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...HIGHWAYS AND UNDERPASSES.
LAT...LON 3152 11131 3152 11114 3172 11114 3168 11085
3133 11078 3133 11109
$$
MEYER3 follow-up statements
000
WGUS75 KTWC 131522
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
822 AM MST SUN JUL 13 2008
AZC023-131645-
/O.CON.KTWC.FF.W.0018.000000T0000Z-080713T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ AZ-
822 AM MST SUN JUL 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM MST FOR
WESTERN SANTA CRUZ COUNTY...
AT 815 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM
NEAR NOGALES NORTHWARD ALONG INTERSTATE 19 TO AMADO. A SPOTTING
IN NOGALES EARLIER REPORTED 1 INCH OF RAINFALL IN 20 MINUTES. THE
STRONGEST STORM WAS LOCATED BETWEEN TUBAC AND AMADO NEAR INTERSTATE
19 WHERE RADAR RAINFALL ESTIMATES WERE AT 1 TO 2 INCHES IN LESS THAN
AN HOUR. STORM MOVEMENT WAS VERY SLOW...ABOUT 5 MPH TO THE NORTHWEST.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...ROADS AND UNDERPASSES.
LAT...LON 3152 11131 3152 11114 3172 11114 3168 11085
3133 11078 3133 11109
$$
MEYER000
WGUS75 KTWC 131557
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
857 AM MST SUN JUL 13 2008
AZC023-131645-
/O.CON.KTWC.FF.W.0018.000000T0000Z-080713T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ AZ-
857 AM MST SUN JUL 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM MST FOR
WESTERN SANTA CRUZ COUNTY...
AT 850 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF STRONG SHOWERS WITH ISOLATED THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS WESTERN SANTA CRUZ COUNTY. THE STRONGEST
STORMS WERE NOTED AROUND TUBAC AND AMADO. A RAIN GAGE IN TUBAC
REPORTED 1.93 INCHES HAD FALLEN. RUNOFF WAS ALSO CONTINUING FROM
EARLIER HEAVY RAIN FURTHER SOUTH IN NOGALES. STORM WAS TO THE
NORTHWEST AT ABOUT 5 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
STREAMS...ROADS AND UNDERPASSES.
LAT...LON 3152 11131 3152 11114 3172 11114 3168 11085
3133 11078 3133 11109
$$
MEYER000
WGUS75 KTWC 131645
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
945 AM MST SUN JUL 13 2008
AZC023-131653-
/O.EXP.KTWC.FF.W.0018.000000T0000Z-080713T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ AZ-
945 AM MST SUN JUL 13 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM MST FOR WESTERN
SANTA CRUZ COUNTY...
AT 940 PM MST...SHOWERS AND THUNDERSTORMS HAD WEAKENED AND MOVED OFF
TO THE WEST AND NORTHWEST. WITH LITTLE ADDITIONAL RAINFALL EXPECTED
THIS MORNING THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
HEAVY FLOW WILL CONTINUE ACROSS WASHES AND STREAMS THROUGH THE
DAY...WITH MORE RAINFALL POSSIBLE THIS AFTERNOON.
LAT...LON 3152 11131 3152 11114 3172 11114 3168 11085
3133 11078 3133 11109
$$
MEYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:30 AM MST, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 13, 2:30 AM MST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 AM MST SUN JUL 13 2008 .SYNOPSIS...A MOIST AIRMASS WILL PREVAIL ACROSS SOUTHEAST ARIZONA THIS WEEK. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS TO OCCUR. && .DISCUSSION...KEMX WSR-88D DETECTED ISOLATED MOSTLY LESS THAN 30 DBZ ECHOES OVER NRN COCHISE COUNTY AT 0925Z. A MUCH STRONGER CELL HAD DEVELOPED IN THE VICINITY OF REDINGTON PASS ADJACENT THE EAST SIDE OF THE CATALINA MOUNTAINS DURING THE PAST 25 MINUTES. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES AT THIS TIME. IR SATELLITE IMAGERY INDICATED CLEAR SKIES ACROSS FAR WRN PIMA COUNTY...WITH BROKEN- OVERCAST LOWER AND MID-LEVEL CLOUDS ELSEWHERE. CLOUD TOPS WERE WARMING RAPIDLY OVER FAR WEST TX/SWRN NM. AUGUST-LIKE OR AUGUST-TYPE REGIME TO PREVAIL DURING THE EARLY PART OF THE WEEK AS ABUNDANT MOISTURE REMAINS ACROSS SE AZ. WILL OPT FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL/ERN SECTIONS TODAY AND MONDAY WITH LESSER CHANCES ACROSS WRN LOCALES. NUMEROUS SHOWERS/ THUNDERSTORMS TODAY ACROSS THE WHITE MOUNTAINS. STEERING FLOW TO BE QUITE WEAK THUS THE MAIN THREAT SHOULD TRANSLATE INTO BRIEF LOCALLY HEAVY RAINFALL. PER COORD WITH WFO PSR/FGZ HAVE DEPICTED A SLIGHT DRYING TREND AND THUS SOMEWHAT DECREASED PRECIP CHANCES DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WEEK. WILL ESSENTIALLY FORECAST A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS ERN SECTIONS...WITH A SLIGHT CHANCE OF POPS FROM THE TUCSON METRO AREA WESTWARD DURING THE TUE- SAT PERIOD. DAYTIME HIGH TEMPS DURING THE MIDDLE AND LATTER PART OF THE WEEK TRENDING CLOSE TO NEAR-NORMAL VALUES FOR MID JULY. && .AVIATION...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS INTO MONDAY. CLOUD DECKS WILL GENERALLY BE 5-7KFT AGL...WITH LOWER CEILINGS IN HEAVY RAIN. VISIBILITIES AT TIMES WITH THE STRONGEST STORMS AS LOW AS 1 MILE OBSCURING MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ABUNDANT MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL LEAD TO MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Jul 12, 5:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
| Jul 12, 6:45 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Jul 12, 7:45 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 13, 8:01 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 13, 11:55 AM MST | Areal Flood Advisory | TWC | Pinal | 110 min |
| Jul 13, 12:29 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Jul 13, 1:21 PM MST | Areal Flood Warning | TWC | Pima | 12 hr |
| Jul 13, 2:25 PM MST | Areal Flood Advisory | TWC | Pinal | 4 hr |
| Jul 13, 3:12 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 13, 3:24 PM MST | Flash Flood Warning | TWC | Cochise | 111 min |
| Jul 13, 4:06 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 13, 4:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 59 min |
| Jul 13, 4:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.